Alert archive / Ohio / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 82, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 23, 2014, 3:43 PM EDT for Lucas County, Ottawa County, Sandusky County, Ohio. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2014, 3:43 PM EDT (19:43 UTC)
- Expired
- Jun 23, 2014, 4:30 PM EDT
- In force
- 47 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
Counties Lucas County, OH, Ottawa County, OH, Sandusky County, OH
The radar
The Cleveland radar (KCLE), 112 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.7 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1334 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
233
WUUS51 KCLE 231943
SVRCLE
OHC095-123-143-232030-
/O.NEW.KCLE.SV.W.0082.140623T1943Z-140623T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
343 PM EDT MON JUN 23 2014
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN LUCAS COUNTY IN NORTHWEST OHIO
OTTAWA COUNTY IN NORTHWEST OHIO
EXTREME NORTHWESTERN SANDUSKY COUNTY IN NORTHWEST OHIO
* UNTIL 430 PM EDT
* AT 341 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
OREGON...AND MOVING EAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
PORT CLINTON...
OAK HARBOR...
PUT-IN-BAY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4174 8345 4169 8338 4172 8334 4163 8315
4175 8310 4163 8313 4152 8293 4160 8283
4165 8287 4173 8282 4167 8278 4160 8283
4155 8278 4154 8270 4149 8270 4146 8342
4162 8341 4162 8354 4173 8360
TIME...MOT...LOC 1943Z 249DEG 24KT 4160 8337
$$
JMAYERS1 follow-up statement
884
WWUS51 KCLE 231957
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
357 PM EDT MON JUN 23 2014
OHC143-232007-
/O.CAN.KCLE.SV.W.0082.000000T0000Z-140623T2030Z/
SANDUSKY OH-
357 PM EDT MON JUN 23 2014
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHWESTERN SANDUSKY
COUNTY IS CANCELLED...
LAT...LON 4163 8341 4172 8334 4161 8309 4154 8299
4152 8291 4160 8283 4165 8286 4167 8283
4168 8286 4173 8282 4167 8278 4159 8282
4155 8278 4154 8270 4149 8271 4148 8294
4146 8333 4150 8334 4150 8341
TIME...MOT...LOC 1957Z 249DEG 24KT 4163 8325
$$
OHC095-123-232030-
/O.CON.KCLE.SV.W.0082.000000T0000Z-140623T2030Z/
LUCAS OH-OTTAWA OH-
357 PM EDT MON JUN 23 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR OTTAWA AND NORTHEASTERN LUCAS COUNTIES...
AT 353 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR CLAY CENTER...OR 10 MILES NORTH OF ELMORE...MOVING EAST
AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
PUT-IN-BAY...PORT CLINTON...OAK HARBOR...GENOA AND ELMORE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4163 8341 4172 8334 4161 8309 4154 8299
4152 8291 4160 8283 4165 8286 4167 8283
4168 8286 4173 8282 4167 8278 4159 8282
4155 8278 4154 8270 4149 8271 4148 8294
4146 8333 4150 8334 4150 8341
TIME...MOT...LOC 1957Z 249DEG 24KT 4163 8325
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:43 PM EDT, 0 minutes earlier.
Area forecast discussion, Jun 23, 3:43 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 343 PM EDT MON JUN 23 2014 .SYNOPSIS... A WARM FRONT ACROSS LAKE ERIE WILL CONTINUE TO MOVE NORTHEAST OF THE AREA TONIGHT. LOW PRESSURE WILL MOVE EAST ACROSS THE NORTHERN LAKES BY TUESDAY MORNING. A COLD FRONT WILL SLIDE SOUTHEAST ACROSS THE AREA WEDNESDAY MORNING AS YET ANOTHER LOW PRESSURE SYSTEM MOVES EAST ACROSS THE REGION. A RIDGE OF HIGH PRESSURE WILL BUILD SOUTHEAST INTO THE AREA THURSDAY. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... WARM FRONT HAS MOVED NORTH OF THE AREA ACROSS LAKE ERIE. THIS ALLOWED DEW POINTS TO INCREASE WELL INTO THE 60S ACROSS THE FORECAST AREA AND NEAR 70 IN THE EXTREME WEST. THE ATMOSPHERE GRADUALLY DESTABILIZED THROUGH THE AFTERNOON AND CONVECTION BEGAN TO DEVELOP. LATEST SPC MESOSCALE ANALYSIS SHOWS CAPES HAVE INCREASED TO BETWEEN 2000 AND 3000 IN THE WARM SECTOR. HENCE...SUPPORTING STRONG THUNDERSTORMS IN PORTIONS OF THE REGION. EXPECTING SHOWERS AND THUNDERSTORMS TO CONTINUE ACROSS THE REGION MAINLY THIS EVENING AS A SERIES OF UPPER LEVEL VORTICITY MAXIMUMS MOVE EAST INTO THE FORECAST AREA. WILL UP POPS FOR THE OVERNIGHT HOURS. TEMPERATURES WILL DROP INTO THE 70S FOR OVERNIGHT LOWS. I HAVE A SNEAKING HUNCH THAT SOME PLACES MAY NOT DROP OUT OF THE MIDDLE 70S...ESPECIALLY AROUND THE TYPICAL HEAT ISLANDS. WILL UP MIN TEMPERATURES A TAD. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY NIGHT/... SURFACE LOW PRESSURE WILL MOVE EAST ACROSS THE GREAT LAKES AND DRAG A TRAILING COLD FRONT ACROSS THE FORECAST AREA TUESDAY INTO WEDNESDAY. THIS WILL BRING CONTINUED THREATS FOR SHOWERS AND THUNDERSTORMS TO THE REGION DURING THE DAY TUESDAY. MORE LOW PRESSURE WILL SPREAD EAST WEDNESDAY FORCING THE COLD FRONT TO MOVE SOUTH AND EAST. THE SHOWER ACTIVITY SHOULD GRADUALLY TAPER OFF FROM WEST TO EAST ON WEDNESDAY. A RIDGE OF HIGH PRESSURE WILL BUILD SOUTH INTO THE AREA WEDNESDAY NIGHT INTO THURSDAY. DUE TO THE THREAT FOR SHOWERS...HAVE LOWERED MIN AND MAX TEMPERATURES TUESDAY AND TUESDAY NIGHT. AFTER COLD FRONTAL PASSAGE ON WEDNESDAY...COLD AIR ADVECTION WILL TAKE PLACE SLIGHTLY AND CAUSE TEMPERATURES TO DIP FURTHER WEDNESDAY INTO WEDNESDAY NIGHT. LOOKING AT HIGHS IN THE UPPER 70S WEDNESDAY. AS HIGH PRESSURE RIDGE BUILDS SOUTHEAST...SUBSIDENCE AND A RETURN TO SUNSHINE SHOULD ALLOW FOR A REBOUND IN TEMPERATURES BACK INTO THE LOWER 80S FOR THURSDAY. && .LONG TERM /FRIDAY THROUGH MONDAY/... NOT MANY CHANGES TO THE LONG TERM TODAY AS UNSETTLED WEATHER WILL CONTINUE. BASED ON DIFFERING SOLUTIONS FROM THE NEW GUIDANCE IT'S HARD NOT TO HAVE AT LEAST SMALL CHANCE POPS EVERY PERIOD DURING THE LONG TERM. IT APPEARS BEST CHANCES FOR STORMS COULD BE LATER ON SATURDAY AS A WARM FRONT LIFTS NORTHEAST ACROSS THE AREA. AN UPPER WAVE IS EXPECTED ON MONDAY WITH MORE PRECIP CHANCES. TEMPS WILL BE JUST A TAD ABOVE NORMAL BUT HIGH HUMIDITY VALUES WILL MAKE IT FEEL EVEN WARMER. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... A WARM FRONT HAS LIFTED NORTH ACROSS THE AREA ALLOWING A JUICY AIRMASS TO SPREAD OVER THE REGION. CONVECTION MOVING ACROSS NW OH SHOULD AFFECT KTOL AND KFDY IN A COUPLE OF HOURS. FURTHER EAST...EXPECT ADDITIONAL DEVELOPMENT LATER THIS AFTERNOON AND EVENING. THE COVERAGE SHOULD BE NO MORE THAN SCATTERED SO WILL GO WITH A VICINITY MENTION FOR A FEW HOURS. MORE WIDESPREAD SHOWER ACTIVITY IS EXPECTED LATER THIS EVENING. WIDESPREAD MVFR FOG IS EXPECTED OVERNIGHT WITH MORE PRECIP ON TUESDAY MORNING. LIGHT S TO SW FLOW WILL CONTINUE DURING THE PERIOD. OUTLOOK...NON VFR POSSIBLE MON NIGHT THRU FRI IN SCT SHOWERS AND THUNDERSTORMS AS WELL AS POSSIBLE MORNING FOG/MIST. && .MARINE... LIGHT SOUTH TO SOUTHWEST FLOW WILL CONTINUE ON THE LAKE TILL LOW PRESSURE PASSES TO THE SOUTHEAST EARLY WEDNESDAY. THE FLOW WILL BECOME NW TO N ON WEDNESDAY BEHIND THE LOW. DO NOT THINK SPEEDS WILL GET STRONG ENOUGH FOR SMALL CRAFT HEADLINES. HIGH PRESSURE WILL BUILD IN FROM THE NORTH ON THURSDAY AND FRIDAY CAUSING THE FLOW TO TAKE ON AN EASTERLY COMPONENT. EASTERLY FLOW WILL THEN CONTINUE INTO SATURDAY WITH A WARM FRONT LIFTING NORTH ACROSS THE LAKE LATE IN THE DAY. WINDS MOST IF NOT THE ENTIRE WEEK WILL BE UNDER 15 KNOTS. THUNDERSTORMS WILL BE POSSIBLE EVERY DAY. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...LOMBARDY NEAR TERM...LOMBARDY SHORT TERM...LOMBARDY LONG TERM...KUBINA AVIATION...KUBINA MARINE...KUBINA
Hazardous weather outlook, Jun 23, 1:10 PM EDT, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 110 PM EDT MON JUN 23 2014 LEZ061-142>149-162>169-OHZ007>014-017>023-027>033-036>038-047-089- PAZ001>003-241715- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-OTTAWA-SANDUSKY- ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-HANCOCK-SENECA- HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND- ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 110 PM EDT MON JUN 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ003-006-241715- LUCAS-WOOD- 110 PM EDT MON JUN 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR LUCAS AND NORTHERN WOOD COUNTIES. THE MAIN THREAT WILL BE STRONG DAMAGING WINDS THIS AFTERNOON INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LOMBARDY
In the hours before
Special weather statement, Jun 23, 2:28 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 228 PM EDT MON JUN 23 2014 OHZ003-006-231930- LUCAS-WOOD- 228 PM EDT MON JUN 23 2014 ...SPECIAL WEATHER STATEMENT FOR LUCAS AND WOOD COUNTIES UNTIL 330 PM EDT... AT 221 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 18 MILES SOUTHWEST OF SWANTON...OR 20 MILES NORTHWEST OF CUSTAR...MOVING EAST AT 30 MPH. THIS STORM WILL BE NEAR... 6 MILES SOUTH OF WHITEHOUSE AND 6 MILES NORTH OF WESTON BY 300 PM EDT. WATERVILLE BY 310 PM EDT. BOWLING GREEN BY 315 PM EDT. 9 MILES SOUTH OF PERRYSBURG BY 320 PM EDT. THE TOWNS OF GRAND RAPIDS...TONTOGANY...HASKINS...LUCKEY AND PEMBERVILLE ARE ALSO IN THE PATH OF THIS STORM. THIS THUNDERSTORM COULD PRODUCE STRONG THUNDERSTORM WINDS...VERY HEAVY RAIN AND CLOUD TO GROUND LIGHTNING AS IT MOVES INTO THE AREA. LOMBARDY
Local storm report, Jun 23, 3:21 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
321 PM EDT MON JUN 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM TSTM WND DMG PAINESVILLE 41.73N 81.25W
06/23/2014 LAKE OH TRAINED SPOTTER
A FEW LARGE TREE LIMBS DOWN.
&&
SCHEPELThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 2:34 PM EDT | Special Marine Warning | CLE | 116 min | |
| Jun 23, 2:56 PM EDT | Severe Thunderstorm Warning | CLE | Lake | 49 min |
| Jun 23, 3:47 PM EDT | Special Marine Warning | CLE | 118 min | |
| Jun 23, 4:20 PM EDT | Severe Thunderstorm Warning | CLE | Erie, Hancock, Huron, Ottawa, Sandusky, Seneca | 55 min |
| Jun 23, 4:28 PM EDT | Special Marine Warning | CLE | 92 min | |
| Jun 23, 4:41 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula | 64 min |
| Jun 23, 5:03 PM EDT | Special Marine Warning | CLE | 117 min | |
| Jun 23, 6:15 PM EDT | Severe Thunderstorm Warning | CLE | Lorain | 22 min |
| Jun 23, 6:42 PM EDT | Areal Flood Advisory | CLE | Medina | 3 hr |
| Jun 23, 6:54 PM EDT | Severe Thunderstorm Warning | CLE | Medina | 36 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.